Breakouts on Chin After Juvederm

I had a facelift by a reputable plastic surgeion 6 weeks ago, along with 1 syringe of Juvederm in my lips. However, for the past 3 weeks, my chin has been breaking out a LOT. could I be allergic to the Juvederm and it's trying to work its way out of my face uner my lips? Only my chinis breaking out, nowhere else. The face lift and liposuction from my stomach for cheek injection are fine.

Doctor Answers 11

Breakouts and complications with Juvederm - Santa Monica

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Most likely this is a response to the physical stress associated with your surgery. It is unlikely related to the hyaluronic acid filler.

Raffy Karamanoukian Los Angeles

Juvederm would not cause acne break outs in other areas

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

There should be a different cause for your break outs than the Juvederm. Possibly a numbing cream, disinfectant or other cream applied to the whole face or region might be involved but I doubt the Juvederm caused your eruption.Your plastic surgeon would want to see you I'm sure so contact their office.

Ronald Shelton, MD
Manhattan Dermatologic Surgeon
4.9 out of 5 stars 38 reviews

Probably not from Juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Your acne is probably not from the Juvederm, especially since it is 6 weeks after the injection.  Go back to see your dermatologist to get prescribed an acne medication which should help clear your chin up.

Babak Azizzadeh, MD
Beverly Hills Facial Plastic Surgeon
4.1 out of 5 stars 9 reviews

Juvederm unlikely cause

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

No, I wouldn't think so.  I'm not sure that it's related to the Juvederm in your lips at all.  It could be from something else.  You should review your medications and anything else that you are using on your skin with your surgeon.

Chin Breakout aftter Juvederm in Lips

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is unlikely Juvederm would cause your skin to break out.  Any filler or product placed in/on the lip that caused a reaction, the problem would be seen on the lip, not the chin. Talk to your plastic surgeon or a dermatologist.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
4.9 out of 5 stars 40 reviews

Acne and Juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is unlikely that you are breaking out with acne after Juvederm injections.  Acne can develop from a variety of things including stress.

Juvederm does not cause acne

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

There are many causes for acne breakouts on the chin and Juvederm is not one of them. Possibilities for your breakout include, to name a few, true acne, perioral dermatitis, or an allergic reaction.

If your rash persists, it would be advisable to have the area examined by a dermatologist.

Side effects of Juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Based on what you describe, there is nothing to suggest the acne breakout on your chin is related to Juvederm injection into your lips. People can have adverse reactions to fillers, but fillers are not a cause of acne. If you are having an acne breakout after facelift surgery, it can be related to so many other things, including the stress of surgery, the cleansing or prepping agent used before surgery, any tape that may have been in the area during surgery, any dressing covering the area after surgery, or ointments or other topical agents you may be using. Your surgeon can help you with identifying possible triggers, and can recommend a good skin care regiment to improve the acne.  Good luck!

Breakouts on chin most likely not due to Juvederm injection in lips

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Juvederm is not known to cause acne breakouts.  There are a number of reason why you might have a breakout on your chin:

  • the vent that is used to help the patient breathe while under general anesthesia is taped around the chin.
  • the area of surgery is scrubbed with an iodine solution.  Iodine can cause acne breakouts.
  • Just the heat under the sterile covers and the stress of surgery can cause breakouts

Usually the side effects of Juvederm are swelling, redness and bruising.  In rare cases nodules may form under the skin in the injected area.

Emily Altman, MD
Short Hills Dermatologic Surgeon

You are not allergic to Juvederm!

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Juvederm is one of several commercially-available pharmaceutical (physician-only) fillers made up of cross-linked hyaluronic acid, which is a natural substance in all of our tissues. It does not require allergy testing (like bovine-derived collagen in the "old days"), since it is present in our tissues already.

The biggest hint that this is not an allergic reaction is that the injections were in your lips, but your breakout has been in your chin. If you were allergic to something in the Juvederm syringe, you would have had breakouts in your lips, and it would have occurred within a day after injection, not three weeks later.

Your break outs are probably due to the surgery, anesthesia, and medication-induced stresses on your body and the resultant adrenocortical hormone surge you get as a result of this. Every patient has this occur, but only a few have skin outbreaks. Others note swelling or other physical changes, most of which are transient and resolve. Even the surgical iodine prep and scrubbing can interfere with your normal skin bacteria and cause temporary outbreaks or acne flares.

Treat your outbreak with over-the-counter washes and medications; keep your skin moist and out of the sun, and if all else fails, see your Dermatologist for expert advice on how to deal with this!

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.